International Journal of Science and Research (IJSR)

International Journal of Science and Research (IJSR)
Call for Papers | Fully Refereed | Open Access | Double Blind Peer Reviewed

ISSN: 2319-7064




Downloads: 133 | Views: 240 | Weekly Hits: ⮙1 | Monthly Hits: ⮙1

Case Studies | Pharmacology Science | India | Volume 8 Issue 4, April 2019 | Rating: 6.7 / 10


Salbutamol Induced Tachycardia in COPD

Sanjana Yadav Manuka


Abstract: A 65 years old male patient was admitted in general medicine ward in Gandhi hospital. He had chief complaints of gradual progressive dyspnea of grade 2 since 4 months. Now it is progressed to grade 4 since 4 days. History of palpitations and giddiness was seen. SOB since 5months and was aggravated since 1 week with cough and expectoration. On examination patient was conscious and coherent. He had tachypnea and was afebrile. In lungs, Bilateral crepts were found positive. He has a past medical history of bronchial asthma and COPD and was on medications. He is a chronic smoker and is alcoholic. ECG and blood gas report was done and the patient was diagnosed with acute infective exacerbation of COPD. The treatment was given to treat the condition, for which the patient was prescribed with nebulization by Salbutamol every 6th hourly along with Budesonide every 8th hourly. After the treatment was given, the patient developed tachycardia and his heart rate was found to be 112/min. This case has been reported as Asthalin (Salbutamol) induced tachycardia. CONCLUSION: In patients diagnosed with Acute infective exacerbation of COPD, use of salbutamol nebulization will induce tachycardia and cause diastolic dysfunction. Hence it should be avoided.


Keywords: dyspnea, tachypnea, tachycardia, diastolic dysfunction


Edition: Volume 8 Issue 4, April 2019,


Pages: 909 - 910



How to Download this Article?

Type Your Valid Email Address below to Receive the Article PDF Link


Verification Code will appear in 2 Seconds ... Wait

Top